MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PATELLO-FEMORAL JOINT (PFJ) MILLING BURR STANDARD; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PATELLO-FEMORAL JOINT (PFJ) MILLING BURR STANDARD; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Associated products : item#: 00592704000; milling handpiece; lot#: 13011231.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the milling burr on pfj hand piece would not fully seat.It was believed to have been fully seated, because the tech pushed in as far as it would go; however, it wouldn't move any further and milling burr became stuck in hand piece.Subsequently, this malfunction resulted in taking more antero-medial bone, which was filled with bone cement.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  visual examination of the returned product identified signs of use.Burrs were fractured and a small piece was stuck/jammed in the handpieces.Review of the device history record identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.The complaint cannot be confirmed as the instrument cannot be checked for assembly or mating issues because the piece was stuck in the handpiece.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PATELLO-FEMORAL JOINT (PFJ) MILLING BURR STANDARD
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12823873
Report Number0001822565-2021-03304
Device Sequence Number5737153
Product Code HWE
UDI-Device Identifier00889024206144
UDI-Public(01)00889024206144(17)260501(10)64976259
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberN/A
Device Catalogue Number00592705000
Device Lot Number64976259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown